Alert archive / Mississippi / River Flood Warnings in 2018

River Flood Warning 82, NWS Memphis, TN

April 5, 2018Monroe County, Mississippi

NWS Memphis, TN issued this river flood warning at Apr 5, 2018, 8:07 PM CDT for Monroe County, Mississippi. It took effect at Apr 7, 2018, 10:08 AM CDT. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
Apr 5, 2018, 8:07 PM CDT (01:07 UTC)
In effect from
Apr 7, 2018, 10:08 AM CDT
Expired
Apr 8, 2018, 7:00 PM CDT
In force
33 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 25 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River at Bigbee (BGBM6). The gauge peaked at 12.10 ft at Apr 7, 2018, 8:00 AM CDT.

actionminormoderate510152004/0604/0704/0804/0904/10
Action stage
13 ft
Minor stage
14 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02433500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

335 
WGUS44 KMEG 060107
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Memphis TN
807 PM CDT Thu Apr 5 2018

The National Weather Service has issued a Flood Warning for the 
Tombigbee River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued Friday morning.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC095-070106-
/O.NEW.KMEG.FL.W.0082.180407T1508Z-180409T0000Z/
/BGBM6.1.ER.180407T1508Z.180408T0000Z.180408T1800Z.NO/
807 PM CDT Thu Apr 5 2018

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the Tombigbee River at Bigbee
* from Saturday April 7 until Sunday April 8.
* At 7 PM Thursday the stage was...7.4 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 16.1 feet on Saturday April 7.
* Flood stage is 14.0 feet.
* Forecast to rise above flood stage by Saturday April 7 and 
  continue to rise to near 16.1 feet by Saturday April 7. 
  The river will fall below flood stage by Sunday April 8.
At 17.0 feet, Water is flowing over portions of Hood Road and 
extensive agricultural flooding is occurring..  

&&

LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857


$$
1 follow-up statement
609 
WGUS84 KMEG 061535
FLSMEG
Flood Statement
National Weather Service Memphis TN
1035 AM CDT Fri Apr 6 2018

The Flood Warning is cancelled for a portion of the Tombigbee River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued when conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC095-061605-
/O.CAN.KMEG.FL.W.0082.000000T0000Z-180409T0000Z/
/BGBM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1035 AM CDT Fri Apr 6 2018

Forecast information for
  Tombigbee River at Bigbee
* At 09 AM Friday the stage was 7.7 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 13.8 feet on Saturday April 07.
* Flood stage is 14.0 feet.
* Forecast...The river will rise to near 13.8 feet Saturday April 07.
* At 14.0 feet...Flooding of low lying agricltural land is occurring.

&&

LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857


$$

WLC

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 5, 6:45 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Apr 5, 6:45 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
645 PM CDT Thu Apr 5 2018

.DISCUSSION... /issued 323 PM CDT Thu Apr 5 2018/

Skies are mostly sunny across the forecast area this afternoon
with temperatures ranging from the mid 50s to lower 60s. A cold
front is currently across northern Missouri and into central
Kansas. As this front moves south tonight, rain showers will start
to move into the forecast area overnight. Temperatures will be
much milder than last night with lows Friday morning from the mid
40s to around 50 degrees.

On Friday, the cold front will move into the forecast area
reaching north Mississippi by Friday evening. More rain showers
will move across the region on Friday with isolated thunderstorms
possible across southern sections of the forecast area.
Temperatures will be a little warmer on Friday with highs in the
upper 50s to mid 60s.

As the cold front moves through north Mississippi Friday evening
more thunderstorms will be possible ahead of the front. Severe
thunderstorms will be possible over far southern sections of the
forecast area with large hail and damaging winds as the main
threat. Precipitation will linger across much of the forecast area
on Friday night behind the front. As colder air moves into the
region, some of the precipitation may change over to sleet or snow
before ending. Temperatures will be turning colder Friday night
with lows Saturday morning from the lower 30s to lower 40s.

The cold front will continue to move south toward the Gulf Coast
on Saturday with rain ending over southern sections of the
forecast area Saturday morning. Temperatures will be well below
normal on Saturday with highs in the mid 40s to lower 50s.
Saturday night will be clear and quite cold for early April with
most locations in the region dropping below freezing by Sunday
morning.

Another cold front will be moving through the central plains on
Sunday and then through the forecast area on Monday. Rain showers
are expected to develop ahead of this front and could reach
northern sections of the forecast area on Sunday and the
remainder of the region for Sunday night and Monday.

High pressure will build into the region by Monday night bringing
a period of dry weather for Monday night through Wednesday.
Temperatures will be below normal Monday night and Tuesday and
return to near normal by Wednesday. A new cold front will be
moving into the central U.S. Wednesday night into next Thursday
bringing more rain to the region.

ARS

&&

.AVIATION...

00Z TAF Set

VFR conditions will continue through the rest of the evening into
much of the overnight period. CIGS will begin to lower to MVFR by
11-15Z and may go as low as IFR as showers move into the area.
Best chances for thunderstorms will be at KTUP during the
afternoon. Although, did mention VCTS wording at KMEM as the
thunderstorms will likely push eastward just south of the TN/MS
state line. Light southerly winds will continue until the cold
frontal passage. Behind the front, winds will turn around to the
northeast and begin to increase in speed.

KRM

&&

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Apr 5, 3:35 PM CDT, 4 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
335 PM CDT Thu Apr 5 2018

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-062245-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
335 PM CDT Thu Apr 5 2018

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There is a slight risk of severe thunderstorms across extreme
southern sections of the Mid-South Friday afternoon and evening.
The main threat will be large hail and damaging winds.

Freezing temperatures will be possible from northeast Arkansas,
through the Missouri Bootheel into northwest Tennessee toward
sunrise Saturday. These near freezing temperatures may be
accompanied by light mixed wintry precipitation...with light
accumulations possible closer to the Kentucky border.

Freezing temperatures will likely occur over most of the Mid-South
early Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Friday afternoon and evening.

Nearby

River Flood Warnings in Mississippi, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.